Format

Send to

Choose Destination
See comment in PubMed Commons below
Int Urol Nephrol. 2011 Jun;43(2):571-3. doi: 10.1007/s11255-010-9751-6. Epub 2010 May 11.

Indinavir-induced nephrolithiasis three and one-half years after cessation of indinavir therapy.

Author information

1
Division of Nephrology and Hypertension, Kaiser Permanente Los Angeles Medical Center, Los Angeles, CA, USA.

Abstract

Nephrolithiasis is a known side effect of indinavir sulfate, a protease inhibitor used in the treatment of human immunodeficiency virus (HIV). The duration of its side effects, however, has not been well defined. We present a case where a patient presented with symptomatic indinavir-induced nephrolithiasis 3.5 years after discontinuing indinavir. We use this case to illustrate the pathophysiology of indinavir stones and hypothesize how they can occur years after discontinuation by discussing the pharmacokinetics of the drug.

PMID:
20458537
PMCID:
PMC3094655
DOI:
10.1007/s11255-010-9751-6
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer Icon for PubMed Central
    Loading ...
    Support Center